What to do if you have the recalled diet drug alli
The diet drug alli has been recalled by GlaxoSmithKline (GSK) because of tampering concerns. The FDA reveals the voluntary recall was started due to evidence that some product may have been replaced with other types of drugs. Consumers in seven states including Florida, Alabama, Louisiana, Mississippi, New York, Texas and North Carolina have already reported tampering with their alli diet drug.
How to recognize drug tampering
GlaxoSmithKline and the FDA recommend that consumers first confirm they have product that is affected by tampering. There may be broken seals, mismatched expiration dates and labels missing from the package. In addition, the pills inside may not look like normal alli capsules. Some consumers have reported pills of different colors, sizes and shapes mixed with their normal capsules.
It is important to remember that normal alli capsules are turquoise blue and long. They have the words “alli” and “60 Orlistat” printed on them. The packaging should be sealed before you open it at home and not show evidence of someone trying to get into the container. Photographs of the drug are available online at Myalli.com.
What to do with your recalled product
If you believe you have alli product that has been affected by the recall, then GlaxoSmithKline recommends calling 800-671-2554 and discussing it with a qualified representative. The company does not want consumers to continue taking alli if they suspect it has been altered. GlaxoSmithKline may request that you send back your pills and package, so it is important not to throw anything away. You may also want to try to remember the store location where the product was purchased to help the company locate the source of the tampering.
Consumers who believe they have taken the recalled drug should contact their doctors immediately. Professional medical staff can help determine if other actions need to be taken. However, GlaxoSmithKline has not reported any illnesses or injuries related to this recall of alli.
Editor's note: We knew this was coming. EmaxHealth warned about alli in this article published in 2012.